Please use this identifier to cite or link to this item:
|Type:||Artigo de periódico|
|Title:||Extensive Skin Necrosis Induced by Low-Molecular-Weight Heparin in a Patient With Systemic Lupus Erythematosus and Antiphospholipid Syndrome|
|Abstract:||Low-molecular-weight heparin-induced skin necrosis can occur as a clinical feature of heparin-induced thrombocytopenia syndrome. Heparin-induced thrombocytopenia and antiphospholipid syndromes have some clinical features in common, including thrombocytopenia and thrombotic events. We describe a 46-year-old woman who developed extensive necrosis in the breast and other sites secondary to the use of enoxaparin after an elective hysterectomy. During the postoperative period, diagnoses of systemic lupus erythematosus and antiphospholipid syndrome were made because of some clinical and laboratory features (seizure, nephritis, bicytopenia, positive nuclear antibody, and positive antiphospholipid antibodies with a previous thrombotic event). The patient's clinical course improved only after corticosteroid therapy and the suspension of enoxaparin. Heparin-induced thrombocytopenia and antiphospholipid syndromes can have platelet factor 4 as a common denominator in their pathogenesis because platelet factor 4 tetramers can bind beta(2)-glycoprotein molecules. This case suggests that use of low-molecular-weight heparins could be more risky in patients with an underlying immune disease and/or could trigger immune reactions that must be analyzed in larger studies.|
systemic lupus erythematosus
|Editor:||Lippincott Williams & Wilkins|
|Appears in Collections:||Unicamp - Artigos e Outros Documentos|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.